MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 4MM

HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 4MM
Model Number 32G X 4MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Bruise/Contusion (1754); Foreign Body In Patient (2687)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patient called on (b)(6) 2023 at 11:56 am and left a voicemail.The patient claims that, while using droplet products on the night of (b)(6) 2023, 2 needles or syringes "scratched her skin" and one "broke off [inside her stomach]".Patient then called for an ambulance.The ambulance arrived at the patient's house, and a paramedic or ems professional removed the needle from her stomach.Patient claims that she will report this incident to the fda.Specialist attempted to contact the patient on 03/14/2023 at 2:15 pm, but was unable to speak with the patient.Specialist left a voicemail requesting that the patient call him back.Specialist attempted to contact the patient on 03/15/2023.Specialist did not get into contact with the patient and left a voicemail requesting that the patient return his phone call, specialist was able to contact the patient on (b)(6) 2023.Patient received 2 boxes of droplet pen needles 32g x 4mm from amazon with lot number: c58s6.Patient is new to the droplet brand, and patient has been injecting for 12 years with the "nano" pen needles.Specialist asked if patient used the bd nano needles, but the patient was unsure of the brand name.The patient has never had a problem with the nano pen needles before.Patient claims that, when attempting her stomach injection, the first 2 droplet pen needles she used "scratched the skin." specialist asked if the needles made horizontal incisions during penetration or if the pen needles dragged against her skin as she was injecting.Patient was unable to give a direct response, but mentioned marks on her stomach that were about "half and inch." for one pen needle that the patient tried, the pen needle broke off in the patient's abdomen.The patient called 9-1-1, and an ambulance arrived at her house.The ems professional removed the pen needle with tweezers and applied a medication to the injection site.Patient did not know the name of the medication applied.Some time after the incident, patient visited her endocrinologist, who inspected the pen needles.According to the patient, the doctor found no immediate fault with the pen needles, other than that they appeared to be flimsy.She claims that the area around the site where the needle was lodged in her abdomen has turned pink, and that it is in the processes of turning black and blue.The patient's injection technique appeared to be correct, and the patient is rotating injection sites.Patient injects 5-6 times per day using the tresiba and humalog pens.Patient claimed to be using a lyumjec kwikpen.Patient injects roughly 8-12 units of insulin per injection.Patient claims that she did not miss any of her scheduled injections.Additionally, patient claims that she had difficulty removing the pen needle from the tresiba insulin pen.She claims that, when trying to remove the pen needle using the outer protective cap, the cap would rotate, but the pen needle would not rotate along with the cap.We are replacing her pen needles with member's mark 32g x 4mm pen needles, as per patient request, and we are expecting samples.Patient would like to receive a copy of the complaint report.

Brand Name
DROPLET PEN NEEDLES 32G X 4MM
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key16741330
Report Number9613304-2023-00008
Device Sequence Number6726826
Product Code FMI
UDI-Device Identifier05907996092697
UDI-Public(01)05907996092697(17)271101(10)C58S6
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number32G X 4MM
Device Catalogue Number8315
Device Lot NumberC58S6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale